Dr. Schmidinger on Targeted Agent Side Effects in RCC

Manuela Schmidinger, MD
Published: Wednesday, Oct 02, 2013



Manuela Schmidinger, MD, medical oncologist, Medical University of Vienna, discusses the management of side effects from targeted agents in renal cell cancer, including hypertension, diarrhea, and hand-foot syndrome.

Hypertension is a common side effect, Schmidinger says, and is an important biomarker for response to treatment. Schmidinger says it is crucial to inform a patient prior to treatment, obtain a daily blood pressure reading in the first three months, and correct blood pressure.

Diarrhea affects a patient's quality of life greatly and a physician needs to provide prophylactic measures, Schmidinger says. A physician must also consider that diarrhea may be the result of drug-induced pancreatic insufficiency.

Hand-foot syndrome is also a common side effect and requires a pedicure before treatment. Schmidinger says following the pedicure, an application of local fatty ointments should be applied on a daily basis.

<<< View more from the 2013 European Cancer Congress



Manuela Schmidinger, MD, medical oncologist, Medical University of Vienna, discusses the management of side effects from targeted agents in renal cell cancer, including hypertension, diarrhea, and hand-foot syndrome.

Hypertension is a common side effect, Schmidinger says, and is an important biomarker for response to treatment. Schmidinger says it is crucial to inform a patient prior to treatment, obtain a daily blood pressure reading in the first three months, and correct blood pressure.

Diarrhea affects a patient's quality of life greatly and a physician needs to provide prophylactic measures, Schmidinger says. A physician must also consider that diarrhea may be the result of drug-induced pancreatic insufficiency.

Hand-foot syndrome is also a common side effect and requires a pedicure before treatment. Schmidinger says following the pedicure, an application of local fatty ointments should be applied on a daily basis.

<<< View more from the 2013 European Cancer Congress


View Conference Coverage
Online CME Activities
TitleExpiration DateCME Credits
Community Practice Connections™: 18th Annual International Lung Cancer Congress®Oct 31, 20181.5
Provider and Caregiver Connection™: Addressing Patient Concerns While Managing Chemotherapy Induced Nausea and VomitingOct 31, 20182.0
Publication Bottom Border
Border Publication
x